| Model Number |
111989 |
| Medical Device Problem Codes |
Misfire (2532); Failure to Form Staple (2579); Failure to Cut (2587); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
05/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 11989, 111989 premium plus ceea 31, (lot # s1ac001x).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during laparoscopic sigmoidoscopy, at anastomosis, incomplete staple line and half cut was observed, making the donut incomplete.Poor staple formation was also observed.The stapler could not be pulled out so tissue had to be cut.Another stapler was taken out but had same problem (incomplete staple line and half cut), but was able to be removed normally.A third stapler was used to anastomose successfully.Surgical time was extended by at least thirty minutes as a result of the event.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the cut ring was partially severed or intact.Microscopic inspection of the knife noted staple divots.It was reported that s taples were missing from the staple line after firing, the donut formed poorly or was missing completely after firing and the knife advances but did not fully cut through the tissue.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues can occur if the instrument handle compression was not completed or if the instrument was applied against an excessive amount of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation or incomplete knife cut.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.